The Vestibular Migraine Community
Please read our welcome post!

Here we go again




I rang again at 5pm as I’d heard nothing yet again. Got a phone call back to say I have a telephone appointment between 8.30-1pm. If I hadn’t have rung again, I wonder how long it would have taken them to contact me? Anyway at least I can have a chat to him and be pointed in the right direction as to what to do next:triumph:


Gail please tell me you got your call and it was helpful?:slight_smile:


Hi Revolving. Yes I did get my call and he was very helpful. He told me I have more knowledge than all the (local) doctor’s put together:grin: He said I never had Labyrinthitis, it was always the MAV. He’s writing a letter to my GP outlining what medication I should be on at what doses etc. I will then be reviewed in three months time. I got told off for not doing the migraine diet. I didn’t follow it very well years ago, but seemed to get away with it by just taking the Gabapentin. This time however I need to show willing, especially as my symptoms are much worse. I don’t know whether the food affects me or not because I never have an actual migraine.


Gail that is great news. That is also how my neurologist works as I live so far away from her. I wrote a letter to her yesterday to give an update as she requested me to do that.
As far as the headaches are concerned, I don’t have migraines any more but still do the diet because I find eliminating certain things helps with MAV too, especially “normal” tea, milk, citrus, chocolate and all nuts except almonds. It is trial and error but it does help some people.

I hope your GP is supportive and you will soon find what helps you. How did you fare with the low dose of topiramate?


I tried the Topiramate for a few weeks years ago to top up the Gabapentin. Unfortunately it gave me a continuous headache, so I had to stop taking it… I think my GP(s)-it’s pot luck who I get to see, will be ok with the letter from Dr Surenthiran and also understand why I’ve had to involve him again. I’m just waiting now for the letter so I can start on the Gabapentin again.


Fingers crossed☺


:rage: I don’t believe this. After waiting patiently since I had my consultation, I have phoned this morning as I have not received the letter from Dr Surenthiran outlining what needs to be done medication wise. I’ve been told they have no letter to send and he is away again and not back till the 2nd of May!!! I’m absolutely furious…


this dude seems to have a lot of holidays,he must be good :joy: sorry to hear this gail carnt your doctor just start you on dr s’s favourite meds?


Oh gailm there is absolutely nothing I can say to make you feel better about that, it is simply terrible. Is there another neurologist who can go over your notes who could write the letter in place of Dr. S? I think that is the least the PA could arrange for you. Failing that, would your GP phone the PA to ask what treatment has been suggested because it must be written down.

You must be so deflated and upset right now but if you feel up to it maybe one of those options will work I hope. Can you see or speak to your GP directly to ask for his/her help with this? They have to do something because you have been more than patient. It cannot be allowed to go on any longer so either the PA or your GP will have to step up and help you, which ever one you feel most comfortable contacting first would be a good place to start I think.

I hope you get a good result and can reply that all is well very soon. X


Dr S wants me to stay on the Propanalol for now and run it alongside the Gabapentin. I have three weeks left of the Propanalol. Every time I go to the doctors I end up seeing a different one and they have different ideas of what should be happening. Last time I went I was given two months of Propanalol. I mentioned going back on Gabapentin but at a higher dose and he said that he what he would have done weeks ago, instead of putting me on Propanalol. I don’t feel I can overrule the last doctors prescription on my own, which is why I’m waiting for the letter, as I don’t think they’ll have a problem with what he’s written. I don’t want to come across as if I’m trying to do their job for them.:frowning:


awww I totally understand that as my doctors is the same but this time I went in and said to the doctor I don’t want to keep seeing different doctors I want to see the same one everytime I come so I have a plan in motion because otherwise I get stressed out she totally understood and said I can ring and ask to speak to her anytime they are there to try and help sometimes you just have to be firm “we know our own bodys” is the propranolol helping?


The PA said Dr S is picking his emails up intermittently and she will ring me in the next couple of days (not holding my breath). I’ve also queried the fact he said ring in two months to book an appointment for three months time. Is that two months from the day I spoke to him or two months from when I actually start taking the medication? He wants the Gabapentin taking a certain way, change of dose after x amount of time etc. I started to try and write it down as he was saying it, but he said it will all be in the letter…I’ll have to see if his PA is of any help. I’ll have to make an appointment just before the Propanalol finishes, so if I’m still waiting for the letter I can then at least say I’ve practically finished the course and they aren’t working as far as I can tell. I will then repeat what the last doctor said about going back on Gabapentin and working up to a higher dose. By the time my dose is upped, I should have the letter stating exactly what to do and when. Hopefully…


It takes four weeks to get an appointment, so I’m having to ring and try and get seen the same day. Unfortunately it’s the Duty Doctor I see, and that could be anyone. You are lucky you can phone your doctor anytime. I wish our Surgery was like that. The Propanalol doesn’t appear to be working. If anything my balance is probably worse (although not as bad as when they had me on the original Propanalol.) I don’t understand why Dr S wants me to stay on it for now as it’s something he’s never prescribed for me and I told him it wasn’t working???:confused:


mmmmm yes that seems strange what dose are you on? im on 120mg plus the nort!


I’m on 80mg once a day on the sustained release ones. I was on 40mg three times a day of the original ones. I won’t ever take those again. I was in a right mess.


Lord I am getting confused! Let’s just hope the PA does his thing today!!! :slight_smile:


If you can manage on Propranalol then stay on it Gail - its working for me and every medication has the possibilty of side effects. Im leading a near normalish life on 80mg - hope you improove too so you can put these bad symptoms behind you … if its making no difference to your symptoms then maybe time for something else…


I’ve just found some more of the sustained release tablets, so I’m half way through what I was given. The doctor I saw wanted me on them for two months before taking me off them if they didn’t work However when I do finally receive Dr Surenthiran’s letter it will say to carry on with them and run them alongside the Gabapentin (but I don’t know for how long). I didn’t hear back from the PA yesterday. I will be shocked if I hear anything today or Monday.


I’ve just found more of the sustained release tablets, so I’m half way through and have been taking them for four weeks. They aren’t making any difference but the doctor that gave me them told me to take them for two months.